MAUDE Adverse Event Report: COVIDIEN ANGEL WNG 23GX3/4X12IN TUBING; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

COVIDIEN ANGEL WNG 23GX3/4X12IN TUBING; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 8881225190
Medical Device Problem Codes Detachment of Device or Device Component (2907); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that when they tried to close the needle after withdrawing it from the patient¿s arm, the needle popped off from the tubing while they were trying to engage the safety lock.They were unable to safely close the needle.Blood was dripping from the tubing and from the disengaged needle.They had to carry it to the sharps bin uncovered.The issue did not compromise patient care as the draw was already completed.
 
Event or Problem Description
The customer reported that when they tried to close the needle after withdrawing it from the patient¿s arm, the needle popped off from the tubing while they were trying to engage the safety lock.They were unable to safely close the needle.Blood was dripping from the tubing and from the disengaged needle.They had to carry it to the sharps bin uncovered.The issue did not compromise patient care as the draw was already completed.Additional information provided on 29-apr-2021 stated that it was the colored plastic wing piece that detached from the tubing, not the needle.The customer also stated that once the safety lock was engaged, the needle was not secure; the wings were still able to move back and forth.
 
Additional Manufacturer Narrative
H3 evaluation summary: the device history record (dhr could not be reviewed because the lot number was not available.A box of brand-new samples was received at the manufacturing facility for evaluation.Visual and functional inspection was performed, and no failure was found.Samples were reviewed by the team and no issues were found.The pull test was performed according to procedure and found within specification and tolerance.The reported failure mode will be treated as not confirmed because after evaluation no root cause could be found related to the manufacturing/production process.This complaint will be closed with no further action and will be used for tracking and trending purposes.

Brand Name
ANGEL WNG 23GX3/4X12IN TUBING
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11741366
Report Number1282497-2021-10128
Device Sequence Number3104775
Product Code FOZ
UDI-Device Identifier10884521013018
UDI-Public10884521013018
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881225190
Device Catalogue Number8881225190
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer04/08/2021
04/08/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date04/29/2021
07/30/2021
Patient Sequence Number1